Alert archive / Indiana / High Wind Warnings in 2006
High Wind Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this high wind warning at Feb 16, 2006, 4:33 AM EST for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Feb 16, 2006, 6:00 PM EST. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 4:33 AM EST (09:33 UTC)
- In effect from
- Feb 16, 2006, 6:00 PM EST
- Expired
- Feb 17, 2006, 4:19 AM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 6:45 PM EST | HAIL 0.88 | Edwardsburg, MI | |
| Feb 16, 6:46 PM EST | TSTM WND DMG | Edwardsburg, MI | SEVERAL TREES DOWN. |
| Feb 16, 6:49 PM EST | HAIL 0.75 | 1 Wsw Peru, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 160933 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 AM EST THU FEB 16 2006 ...VERY STRONG WINDS ARE EXPECTED THIS EVENING THROUGH TONIGHT... .A STRONG ARCTIC COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING INTO EARLY TONIGHT. THE WIND WILL INCREASE OUT OF THE SOUTH TO SOUTHWEST AS THE FRONT APPROACHES. ONCE THE COLD FRONT PASSES THROUGH THE WIND WILL SHIFT TO THE WEST AND THEN NORTHWEST. IN ADDITION TO SHOWERS AND A CHANCE FOR THUNDERSTORMS...THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-161745- /O.UPG.KIWX.HW.A.0001.060216T2300Z-060217T1100Z/ /O.NEW.KIWX.HW.W.0001.060216T2300Z-060217T1100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 333 AM CST THU FEB 16 2006 /433 AM EST THU FEB 16 2006/ ...HIGH WIND WARNING IN EFFECT FROM 6 PM EST /5 PM CST/ THIS EVENING TO 6 AM EST /5 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM EST /5 PM CST/ THIS EVENING TO 6 AM EST /5 AM CST/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS THIS EVENING INTO TONIGHT WILL BE INCREASING UP TO 40 MPH WITH GUSTS UP TO 60 MPH. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER ARE EXPECTED FOR AT LEAST AN HOUR...OR WIND GUSTS OF 58 MPH OR GREATER OCCUR AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE LIKELY AND HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION. $$
4 follow-up statements
000 WWUS73 KIWX 161642 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1142 AM EST THU FEB 16 2006 ...VERY STRONG WINDS ARE EXPECTED THIS EVENING THROUGH TONIGHT... .A STRONG ARCTIC COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING INTO EARLY TONIGHT. THE WIND WILL INCREASE OUT OF THE SOUTH TO SOUTHWEST AS THE FRONT APPROACHES. ONCE THE COLD FRONT PASSES THROUGH THE WIND WILL SHIFT TO THE WEST AND THEN NORTHWEST. IN ADDITION TO SHOWERS AND A CHANCE FOR THUNDERSTORMS...THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-170045- /O.CON.KIWX.HW.W.0001.060216T2300Z-060217T1100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1042 AM CST THU FEB 16 2006 /1142 AM EST THU FEB 16 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM EST /5 PM CST/ THIS EVENING TO 6 AM EST /5 AM CST/ FRIDAY... WINDS THIS EVENING INTO TONIGHT WILL BE INCREASING UP TO 40 MPH WITH GUSTS UP TO 60 MPH. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER ARE EXPECTED FOR AT LEAST AN HOUR...OR WIND GUSTS OF 58 MPH OR GREATER OCCUR AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE LIKELY. TRAVEL IN HIGH PROFILE VEHICLES IS STRONGLY DISCOURAGED TONIGHT. $$
000 WWUS73 KIWX 162108 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 PM EST THU FEB 16 2006 ...VERY STRONG WINDS ARE EXPECTED THIS EVENING THROUGH TONIGHT... .A STRONG ARCTIC COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING. THE WIND WILL BECOMING WEST TO NORTHWEST THIS EVENING AND INCREASE WITH SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE...ALONG WITH SOME GUSTS APPROACHING 60 MPH. PRIOR TO THE FRONTAL PASSAGE...A LINE OF SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-170515- /O.CON.KIWX.HW.W.0001.060216T2300Z-060217T1100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 308 PM CST THU FEB 16 2006 /408 PM EST THU FEB 16 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST /5 AM CST/ FRIDAY... WINDS WILL SHIFT TO THE WEST AND NORTHWEST THIS EVENING AND INCREASE TO 25 TO 35 MPH IN MANY LOCATIONS...WITH SUSTAINED WINDS OF 40 MPH OR GREATER POSSIBLE SHORTLY AFTER THE COLD FRONT MOVES THROUGH. WIND GUSTS AROUND 60 MPH CAN BE EXPECTED ACROSS THE WARNING AREA BOTH ALONG THE FRONT WITH A NARROW LINE OF SHOWERS AND THUNDERSTORMS AS WELL AS BEHIND THE FRONT AS MUCH COLDER AIR SWEEPS IN. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER ARE EXPECTED FOR AT LEAST AN HOUR...OR WIND GUSTS OF 58 MPH OR GREATER OCCUR AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE LIKELY. TRAVEL IN HIGH PROFILE VEHICLES IS STRONGLY DISCOURAGED TONIGHT. $$
000 WWUS73 KIWX 170346 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1046 PM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED OVERNIGHT... .LOW PRESSURE OVER SOUTHEAST MICHIGAN THIS EVENING WILL CONTINUE TO DEEPEN AS IT MOVES NORTHEAST INTO SOUTHERN ONTARIO BY FRIDAY MORNING. THE PRESSURE DIFFERENCE BETWEEN THIS LOW AND AN ARCTIC HIGH PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL PRODUCE STRONG GUSTY WINDS. ALSO...WINDS ABOVE THE SURFACE WILL REMAIN STRONG...WHICH WILL BE BROUGHT DOWN TO THE SURFACE AT TIMES OVERNIGHT. INZ003>006-008-012>018-020-022>027-032>034-MIZ077>079-171100- /O.CAN.KIWX.HW.W.0001.000000T0000Z-060217T1100Z/ /O.NEW.KIWX.WI.Y.0002.060217T0346Z-060217T1100Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS 946 PM CST THU FEB 16 2006 /1046 PM EST THU FEB 16 2006/ ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST /5 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST /5 AM CST/ FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED OVERNIGHT. WINDS WILL GRADUALLY DIMINISH ON FRIDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ INZ007-009-MIZ080-081-OHZ001-002-004-005-015-016-024-025-171100- /O.CON.KIWX.HW.W.0001.000000T0000Z-060217T1100Z/ STEUBEN-DE KALB-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1046 PM EST THU FEB 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 60 MPH CAN BE EXPECTED OVERNIGHT. WINDS WILL GRADUALLY DIMINISH ON FRIDAY. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER ARE EXPECTED FOR AT LEAST AN HOUR...OR WIND GUSTS OF 58 MPH OR GREATER OCCUR AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE LIKELY. TRAVEL IN HIGH PROFILE VEHICLES IS STRONGLY DISCOURAGED TONIGHT. $$
000 WWUS73 KIWX 170919 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EST FRI FEB 17 2006 ...STRONG WINDS WILL CONTINUE EARLY THIS MORNING... .LOW PRESSURE OVER SOUTHEAST ONTARIO WILL MOVE AWAY FROM THE AREA THIS MORNING ALLOWING STRONG WINDS TO DIMINISH BY MIDDAY. INZ007-009-MIZ080-081-OHZ001-002-004-005-015-016-024-025-171500- /O.CAN.KIWX.HW.W.0001.000000T0000Z-060217T1100Z/ /O.EXB.KIWX.WI.Y.0002.000000T0000Z-060217T1500Z/ STEUBEN-DE KALB-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 419 AM EST FRI FEB 17 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS WILL GUST TO AROUND 50 MPH EARLY THIS MORNING. WINDS WILL DIMINISH BY LATE MORNING... BUT WILL REMAIN BRISK THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ INZ003>006-008-012>018-020-022>027-032>034-MIZ077>079-171500- /O.EXT.KIWX.WI.Y.0002.000000T0000Z-060217T1500Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS 319 AM CST FRI FEB 17 2006 /419 AM EST FRI FEB 17 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING. NORTHWEST WINDS WILL CONTINUE TO GUST UP TO 45 MPH EARLY THIS MORNING. THE WINDS WILL DIMINISH BY MIDDAY... BUT WILL REMAIN BRISK THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this high wind warning went out at Feb 16, 12:48 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 16, 12:48 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 AM EST THU FEB 16 2006
.AVIATION...
DETAILED 06Z DISCUSSION WILL BE DELAYED UNTIL LTR THIS MORNING. IN
THE INTERIM...IFR CONDS AT SBN IN COOL POST FNTL AIRMASS W/VFR CONTG
AT FWA.
&&
.SHORT TERM...
TONIGHT AND THURSDAY...
LATEST SFC ANALYSIS HAS FRONT NEARLY BISECTING THE CWA...EXTENDING
FROM KJYM DOWN TO NEAR KGUS. FRONTAL BACK IN PLAINS CENTERED OVER
EASTERN KS/OK WILL BRING FIRST ROUND OF PRECIP INTO THE AREA
TONIGHT. GOOD LOW LEVEL FORCING IN ADVANCE OF THIS WAVE AS 60KT LLJ
MOVES INTO THE REGION OVERNIGHT. POSSIBILITY FOR ELEVATED CONVECTION
WITH DECENT MID-LEVEL LAPSE RATES...TOTAL TOTALS 50+ AND K-INDEX
AROUND 30...SO WILL ADD A MENTION OF ISOLATED THUNDER OVERNIGHT IN
ALL BUT N/NW TIER OF COUNTIES. DESPITE STRONG FLOW AT 850MB...WITH
FRONT NUDGING BACK TO THE NORTHWEST CWA...EXPECT SFC WINDS TO
DIMINISH AS BOUNDARY LAYER DECOUPLES WITH FORMATION OF LOW-LEVEL
INVERSION...SO WILL CONTINUE WITH MENTION OF FOG IN THIS AREA.
FRONTAL WAVE THEN APPROACHES TOMORROW...MODELS SIMILAR IN
TRACK...BRINGING LOW UP OVER SOUTHERN TIP OF LAKE MICHIGAN/EXTREME
NW CWA. THIS WILL ALLOW MUCH OF THE FORECAST AREA TO EXPERIENCE GOOD
WAA WITH 850MB TEMPS RISING TO 8-10C. WILL THEREFORE LEAN TOWARD
WARMER MET GUIDANCE FOR HIGHS THURSDAY. VERY IMPRESSIVE WIND FIELD
WITH THIS SYSTEM AS LLJ AGAIN EXPECTED TO EXCEED 60KTS ALONG WITH
MID-LEVEL SPEED MAX AOA 90KT. WILL STILL KEEP POSSIBILITY OF
THUNDERSTORMS IN CHANCE WORDING BUT WILL ADD MENTION OF GUSTY WINDS
LATE AFTERNOON.
&&
.LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY.
THE BIGGEST WEATHER IMPACT DURING THE LONG TERM PERIOD WILL BE
THURSDAY NIGHT. 12Z GFS AND 12Z NAM BOTH TAKE AFOREMENTIONED SFC
WAVE ACROSS NORTHWEST INDIANA/FAR SWRN LOWER MICHIGAN DURING
THURSDAY EVENING...THEN THEY QUICKLY MOVE IT NORTHEAST INTO SRN
ONTARIO BY EARLY FRIDAY MORNING. AS THE LOW RIPPLES BY...A STRONG
COLD FRONT WILL SWEEP ACRS THE REGION. THE AIRMASS AHEAD OF THE
FRONT WILL BE FAIRLY WARM...MOIST AND UNSTABLE FOR MID FEBRUARY
STANDARDS. THIS AIRMASS WILL INTERACT WITH STRONG LOW LVL
CONVERGENCE AND UPR LVL DIVERGENCE FROM A COUPLED UPR JET STRUCTURE
TO PRODUCE WIDESPREAD SHOWERS AND A CHANCE FOR THUNDERSTORMS. THE
TEMPERATURE GRADIENT AND THUS THE PRESSURE GRADIENT BETWEEN THE LOW
AND AN ARCTIC HIGH SPILLING INTO THE HIGH PLAINS OF MONTANA WILL
RESULT IN A VERY STRONG WIND FIELD AHEAD AND JUST BEHIND THE COLD
FRONT. THUS...THUNDERSTORMS...IF THEY DO FORM...MAY DEVELOP INTO A
THIN LOW TOPPED SQUALL LINE...AND HENCE THEY MAY BE ABLE TO TAP INTO
A WIND FIELD IN EXCESS OF 60 KNOTS BETWEEN 925 MB AND 850 MB.
ALSO...SYNOPTIC SCALE HIGH WINDS MAY OCCUR AS THE 850 MB FRONT
PASSES ACROSS THE REGION...RESULTING IN STRONG CAA AND THUS MOMENTUM
TRANSFER OF HIGHER WINDS TO THE SURFACE. THE MAIN KEY THAT IS
DISTURBING AT THIS POINT IN TIME IS THAT TIME/HEIGHT CROSS SECTIONS
OF POTENTIAL TEMPERATURE SFCS ARE NEARLY VERTICAL FOR A SHORT PERIOD
BEHIND THE COLD FRONT...WHICH WOULD IMPLY A HIGH PROBABILITY OF
MOMENTUM TRANSFER FROM ALOFT. THUS...WILL ISSUE A HIGH WIND WATCH
FOR THE ENTIRE FCST AREA FROM 6 PM EST THURSDAY TO 6 AM EST FRIDAY
FOR POTENTIAL WIND GUSTS TO 60 MPH WITH THE COLD FRONT AND FOR A
PERIOD AFTER FRONTAL PASSAGE. WITH STRONG SUBSIDENCE BEHIND THE
FRONT...AM NOT SEEING MUCH SNOW SHOWER ACTIVITY AS PREVIOUSLY
FCST...SO HAVE TRIMMED BACK TO A SLIGHT CHC OF SNOW SHOWERS AFTER
MIDNIGHT FOR ALL LOCATIONS EXCEPT IN THE DOWNWIND SECTIONS OF LAKE
MICHIGAN. TEMPERATURES WILL PLUMMET INTO THE LOWER AND UPPER 20S BY
FRIDAY MORNING.
FOR FRIDAY...ARCTIC AIR WILL CONTINUE TO SEEP INTO THE REGION. AM
NOT IMPRESSED FOR LAKE EFFECT POTENTIAL AS INVERSION HEIGHTS ARE
FORECAST TO BE SOMEWHAT LOW (AROUND 5000 FEET) AND THE AMOUNT OF DRY
AIR ADVECTING INTO THE REGION WOULD PRECLUDE ANY SIGNIFICANT LAKE
EFFECT. HAVE HELD ON TO A SMALL CHC OF SNOW SHOWERS ACRS THE NWRN
CWFA. TEMPERATURES WILL SHOW LITTLE RISE ON FRIDAY...PERHAPS
WARMING ONLY A FEW DEGREES FROM MORNING LOWS.
FOR FRIDAY NIGHT INTO SATURDAY NIGHT...AFOREMENTIONED ARCTIC HIGH
WILL CONTINUE ITS MOVEMENT EAST...BEING LOCATED NEAR THE QUAD CITES
REGION BY SATURDAY NIGHT. AGAIN...LOW LVL MOISTURE IS FAIRLY
SHALLOW...SO AM NOT EXPECTING A WHOLE LOT IN TERMS OF LAKE EFFECT
SNOW SHOWERS. WILL HOLD ON TO A SMALL POPS IN THE DOWNWIND SECTIONS
OF LAKE MICHIGAN THROUGH SATURDAY NIGHT.
ON SUNDAY...SFC HIGH WILL MOVE ACRS THE FCST AREA...ALLOWING THE LOW
LVL FLOW TO BACK TO THE SOUTHWEST...AND THUS ENDING ANY MORE LAKE
EFFECT POTENTIAL.
FOR THE REMAINDER OF THE EXTENDED...MONDAY THROUGH WEDNESDAY...MID
LVL FLOW OVER THE REGION WILL BE CONFLUENT...WHICH WILL RESULT IN A
SPRAWLING AREA OF SFC HIGH PRESSURE DURING THE PERIOD. SOME WEATHER
SYSTEMS MAY SKIM TO OUR SOUTH NEAR THE OHIO RIVER IN THE SRN
STREAM...WHILE SOME WEATHER SYSTEMS MAY SKIM BY TO OUR NORTH AROUND
A COLD POLAR VORTEX ACRS ONTARIO/HUDSONS BAY. THUS...WILL KEEP DRY
FORECAST GOING WITH TEMPS AVERAGING BELOW NORMAL.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WATCH FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR INZ003-INZ004-INZ005-INZ006-INZ007-INZ008-INZ009-
INZ012-INZ013-INZ014-INZ015-INZ016-INZ017-INZ018-INZ020-
INZ022-INZ023-INZ024-INZ025-INZ026-INZ027-INZ032-INZ033-
INZ034.
MI...HIGH WIND WATCH FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR MIZ077-MIZ078-MIZ079-MIZ080-MIZ081.
OH...HIGH WIND WATCH FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR OHZ001-OHZ002-OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-
OHZ025.
LM...NONE.
&&
SHORT TERM...LOGSDON
LONG TERM....HICKMAN
AVIATION...HOLSTENHazardous weather outlook, Feb 15, 6:24 AM EST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 624 AM EST WED FEB 15 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-161130- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 524 AM CST WED FEB 15 2006 /624 AM EST WED FEB 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCALLY HEAVY RAINFALL IS POSSIBLE THURSDAY EVENING. SOME RIVERS ESPECIALLY OVER NORTHWEST OHIO THAT HAVE RECENTLY GONE BELOW FLOOD STAGE MAY ONCE AGAIN FLOOD. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON...NONE ARE EXPECTED TO BE SEVERE. A STRONG COLD FRONT WILL CROSS THE REGION THURSDAY EVENING AND MAY BE ACCOMPANIED BY ISOLATED THUNDERSTORMS. IF A LINE OF THUNDERSTORMS OR SHOWERS DEVELOPS ALONG THE COLD FRONT THEY MAY PRODUCE STRONG DAMAGING WINDS. TEMPERATURES IMMEDIATELY BEHIND THE FRONT WILL TURN SHARPLY COLDER...CHANGING RAIN TO SNOW AND FREEZING ANY REMAINING WATER ON ROAD SURFACES. SOME MINOR SNOW ACCUMULATIONS ARE POSSIBLE OVERNIGHT THURSDAY NIGHT FOLLOWED BY SOME ADDITIONAL LAKE EFFECT SNOW SHOWERS FRIDAY AND SATURDAY. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY HEAVY SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-161130- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 624 AM EST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALES ARE LIKELY THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL TURN SHARPLY COLDER THURSDAY NIGHT BRINGING THE RISK OF FREEZING SPRAY ON LAKE VESSELS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:23 PM EST | Severe Thunderstorm Warning | IWX | Cass | 52 min |
| Feb 16, 6:40 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 35 min |
| Feb 16, 5:26 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 49 min |
Nearby
High Wind Warnings in Indiana, 2006High Wind Warnings in Ohio, 2006High Wind Warnings in Michigan, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.